Mississippi, 2015

Flash Flooding and Damaging Winds in Mississippi, June 9, 2015

June 9, 2015 · NWS JAN · 6 events in 4 counties and zones

The combination of rich gulf moisture, training of storms, and strong moisture convergence aided in providing flash flooding over portions of Central Mississippi mainly during the morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$178,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

The combination of rich gulf moisture, training of storms, and strong moisture convergence aided in providing flash flooding over portions of Central Mississippi mainly during the morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 8:31 PM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Jun 8, 8:31 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CDT MON JUN 8 2015

.UPDATE...WILL KEEP THE CURRENT FORECAST GOING FOR NOW. THE MODELS
SEEM TO BE IN CONFLICT ABOUT THE STORMS FOR THE REMAINDER OF THE
NIGHT. LOOKING AT THE CURRENT TRENDS...EXPECTING MOST OF THE
CONVECTION TO REMAIN TO THE NORTH AND DIMINISH AS SHIFTS FURTHER
SOUTH INTO THE CWA. THE HIRESW FITS MORE OF THE CURRENT TREND WITH
ONGOING CONVECTION AND THE ACTIVITY OVER THE MIDSOUTH SWEEPING
ACROSS THE NORTHEAST ZONES. WITH THE GREATEST POPS IN THE EAST...WILL
NOT MAKE ANY ADJUSTMENTS. THE TAIL-END OF THE ACTIVITY MOVING
THROUGH THE MIDSOUTH WAS WANING SOME. WHILE THERE WAS SOME SURFACE
BASED INSTABILITY AVAILABLE...THINK EARLIER CONVECTION MAY HAVE USED
UP SOME OF THE ENERGY AND THE DARKNESS MAY LIMIT THE REST. EXPECTING
THE ACTIVITY TO CONTINUE TO DEVELOP WITH THE BOUNDARY AND POSSIBLY
BRUSH THE NORTHEAST ZONES. THE POTENTIAL FOR STRONG TO SEVERE STORMS
EXISTS OVERNIGHT...SO WILL LEAVE EVERYTHING AS IS FOR NOW.

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE OVER THE
AREA...SO VCTS SEEMED GOOD FOR GWO AND GTR FOR THE NEXT HOUR OR TWO.
WITH A BOUNDARY EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT...THESE
LOCATIONS MAY SEE ACTIVITY OVERNIGHT. WIDESPREAD FOG WAS NOT
ANTICIPATED...BUT HBG/MEI COULD DROP DOWN TO MVFR CONDITIONS. MODELS
SUGGEST STRATUS MOVING UP TO I-20 BY EARLY MORNING. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AGAIN IN THE AFTERNOON...SO WILL
LIKELY MAINTAIN VCTS EVERYWHERE THROUGH 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  89  70  89 /  57  55  34  40
MERIDIAN      71  87  69  88 /  59  59  34  45
VICKSBURG     71  90  70  89 /  53  48  32  38
HATTIESBURG   73  88  71  86 /  40  66  40  58
NATCHEZ       71  87  71  87 /  32  57  38  48
GREENVILLE    72  91  72  90 /  42  26  14  21
GREENWOOD     72  89  70  89 /  51  37  20  25

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

JAN/JAN/
Hazardous weather outlook, Jun 8, 2:03 PM CST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT MON JUN 8 2015

ARZ074-075-MSZ018-019-025>038-092015-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-
303 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO THIS EVENING MAINLY ALONG AND NORTH OF THE
HIGHWAY 82 CORRIDOR. DAMAGING WIND GUSTS TO AROUND 60 MPH
WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS THAT
DEVELOP...BUT SMALL HAIL IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ007>009-015-016-023>026-MSZ039>066-072>074-092015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
303 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 9, 12:53 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
153 AM CDT TUE JUN 9 2015

MSZ018-019-090745-
SUNFLOWER MS-BOLIVAR MS-
153 AM CDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUNFLOWER AND NORTHERN
BOLIVAR COUNTIES THROUGH 245 AM CDT...

AT 152 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
NEAR CLARKSDALE...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHELBY...MOUND BAYOU...ROME...DEESON...DUNCAN...ALLIGATOR AND
WINSTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3412 9066 3399 9066 3399 9045 3396 9045
      3383 9088 3402 9093 3402 9090 3403 9089
      3406 9089 3409 9087 3410 9089 3409 9092
      3412 9095
TIME...MOT...LOC 0652Z 321DEG 17KT 3414 9067

DL
Special weather statement, Jun 9, 1:12 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 AM CDT TUE JUN 9 2015

MSZ026-028>030-032-033-090800-
OKTIBBEHA MS-WEBSTER MS-GRENADA MS-MONTGOMERY MS-CLAY MS-CHOCTAW MS-
212 AM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
WEBSTER...NORTHWESTERN OKTIBBEHA...SOUTHWESTERN CLAY...NORTHERN
CHOCTAW AND EASTERN GRENADA COUNTIES UNTIL 300 AM CDT...

AT 211 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
NEAR COFFEEVILLE...OR 10 MILES NORTHEAST OF GRENADA...MOVING
SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GORE SPRINGS AROUND 220 AM CDT.
  MISTERTON AROUND 225 AM CDT.
  EMBRY AROUND 240 AM CDT.
  BELLEFONTAINE AROUND 245 AM CDT.
  CLARKSON AROUND 255 AM CDT.
  MABEN...MATHISTON...CUMBERLAND...PHEBA AND SHERWOOD AROUND 300 AM
CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3387 8977 3387 8951 3372 8951 3372 8919
      3374 8919 3374 8910 3362 8881 3337 8935
      3385 8982 3390 8979 3390 8977
TIME...MOT...LOC 0711Z 300DEG 44KT 3389 8969

GRG
Special weather statement, Jun 9, 1:27 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 AM CDT TUE JUN 9 2015

MSZ044-090815-
LEAKE MS-
227 AM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT LEAKE COUNTY THROUGH 315 AM
CDT...

AT 226 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CARTHAGE...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...MADDEN...TUSCOLA...REDWATER AND STANDING PINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3257 8956 3258 8957 3279 8961 3285 8938
      3277 8932 3269 8932
TIME...MOT...LOC 0726Z 312DEG 9KT 3275 8951

DL
Special weather statement, Jun 9, 1:29 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 AM CDT TUE JUN 9 2015

MSZ031-039-090815-
NOXUBEE MS-LOWNDES MS-
229 AM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOWNDES AND NORTH
CENTRAL NOXUBEE COUNTIES THROUGH 315 AM CDT...

AT 228 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRAWFORD...OR 14 MILES SOUTHEAST OF STARKVILLE...MOVING
SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE...CRAWFORD...BENT OAK AND DEERBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3314 8855 3333 8867 3338 8867 3348 8859
      3335 8830 3334 8830
TIME...MOT...LOC 0728Z 311DEG 13KT 3337 8860

DL
Special weather statement, Jun 9, 1:44 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 AM CDT TUE JUN 9 2015

MSZ018-019-025-090830-
LEFLORE MS-SUNFLOWER MS-BOLIVAR MS-
244 AM CDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUNFLOWER...BOLIVAR AND
NORTHERN LEFLORE COUNTIES THROUGH 330 AM CDT...

AT 244 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR PARCHMAN TO NEAR ROSEDALE...AND
MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...RULEVILLE...SHELBY...DREW...ROSEDALE...PARCHMAN...MOUND
BAYOU...RENOVA...BOYLE...GUNNISON...MONEY...MINTER CITY...
SUNNYSIDE...MERIGOLD...BEULAH...SCHLATER...PACE...WINSTONVILLE AND
DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3395 9045 3381 9045 3381 9019 3376 9019
      3375 9030 3372 9031 3369 9029 3374 9024
      3372 9016 3360 9012 3370 9104 3372 9106
      3370 9111 3373 9115 3378 9113 3378 9099
      3385 9107 3393 9101 3397 9109
TIME...MOT...LOC 0744Z 323DEG 22KT 3386 9043 3393 9106

DL
Special weather statement, Jun 9, 1:55 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT TUE JUN 9 2015

MSZ032-037-038-090845-
ATTALA MS-WINSTON MS-CHOCTAW MS-
255 AM CDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL AFFECT WINSTON...NORTHEASTERN ATTALA
AND CHOCTAW COUNTIES THROUGH 345 AM CDT...

AT 254 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM STEWART TO ACKERMAN TO BETHEDEN...AND
MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...ACKERMAN...CHESTER...BETHEDEN...MILLCREEK...NOXAPATER...
WEIR...ETHEL...FRENCH CAMP AND MCCOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3293 8883 3308 8948 3344 8943 3343 8941
      3345 8940 3336 8909 3331 8909 3329 8908
      3329 8885 3328 8882 3293 8882
TIME...MOT...LOC 0754Z 347DEG 28KT 3342 8937 3326 8885

DL

The radar

The Jackson/Brandon,MS radar (KDGX), 67 km away, was scanning. The volume nearest the first event began at 08:17 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Leake

When
June 9, 2:20 AM CST
Where
Leake County, 0.69 mi N of Carthage
Measured
55 kt (63 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
32.740, -89.530

Multiple trees and power lines were blown down. A tree fell on a house. A horse barn was damaged at the Coliseum.

Thunderstorm Wind, Holmes

When
June 9, 3:40 AM CST
Where
Holmes County, 1.5 mi SSW of Shady Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
33.150, -90.130

A tree and power lines were blown down along Mississippi Highway 12 near Jones Crossing Road.

Flash Flood, Leake

When
June 9, 4:00 AM CST to 5:15 AM CST
Where
Leake County, 0.9 mi SE of Carthage Leak Co Arp to 0.85 mi SE of Carthage Leak Co Arp
Cause
Heavy Rain
Property damage
$3,000
Reported by
Public
Coordinates
32.760, -89.520

Flooding occurred on North Jordan Road.

Flash Flood, Lawrence

When
June 9, 5:05 AM CST to 7:00 AM CST
Where
Lawrence County, New Hebron to 0.17 mi NNW of New Hebron
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.730, -89.980

Streets and businesses were flooded in the New Hebron area.

Flash Flood, Lawrence

When
June 9, 5:35 AM CST to 6:35 AM CST
Where
Lawrence County, 0.38 mi NE of Silver Creek to Silver Creek
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.604, -89.996

A creek overflowed in the Silver Creek area which caused a saw mill to shut down.

Flash Flood, Copiah

When
June 9, 3:30 PM CST to 4:30 PM CST
Where
Copiah County, 0.69 mi S of Utica Institute to 0.6 mi S of Utica Institute
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
32.040, -90.620

A culvert was washed out along Torrey Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571540, 571541, 571542, 571544, 571552, 571559.